Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Detroit, MI

July 2, 2008Monroe County, Washtenaw County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2008, 7:06 PM EDT for Monroe County, Washtenaw County, Wayne County, Michigan. It was in force for 69 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 7:06 PM EDT (23:06 UTC)
Expired
Jul 2, 2008, 8:15 PM EDT
In force
69 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

Counties Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 81 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:37 PM EDTTSTM WND GST 58Ann Arbor, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:08 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 022306
SVRDTX
MIC115-161-163-030015-
/O.NEW.KDTX.SV.W.0101.080702T2306Z-080703T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
706 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTHEAST MICHIGAN
  EASTERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN
  WAYNE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 815 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
  DIAMETER  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ANN ARBOR
  TO 25 MILES WEST OF DUNDEE...MOVING EAST AT 63 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLYMOUTH BY 715 PM EDT...
  INKSTER BY 720 PM EDT...
  DEARBORN BY 725 PM EDT...
  MELVINDALE BY 730 PM EDT...
  TOLEDO BEACH BY 735 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WYANDOTTE...          WILLIS...             TRENTON...
  DIXBORO...            YPSILANTI...          TEMPERANCE...
  TAYLOR...             SALEM...              ROMULUS...
  PETERSBURG...         OTTAWA LAKE...        MONROE...
  MILAN...              MAYBEE...             LUNA PIER...
  LAMBERTVILLE...       IDA...                FLAT ROCK...
  DUNDEE...             DEARBORN...           CARLETON...
  CANTON...             BELLEVILLE...         ANN ARBOR...

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4171 8378 4243 8377 4244 8356 4228 8312
      4202 8318 4193 8328 4192 8333 4189 8333
      4182 8341 4174 8345 4172 8348
TIME...MOT...LOC 2306Z 283DEG 55KT 4235 8364 4182 8402

$$

SC / MANN
4 follow-up statements
000 
WWUS53 KDTX 022319
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
720 PM EDT WED JUL 2 2008

MIC115-161-163-030015-
/O.CON.KDTX.SV.W.0101.000000T0000Z-080703T0015Z/
WASHTENAW MI-WAYNE MI-MONROE MI-
720 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR MONROE...WESTERN WAYNE AND EASTERN WASHTENAW COUNTIES...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ANN ARBOR TO
DUNDEE TO 20 MILES SOUTHWEST OF DUNDEE...MOVING EAST AT 43 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLIS BY 725 PM EDT...
  PLYMOUTH BY 730 PM EDT...
  SCOFIELD BY 735 PM EDT...
  WESTLAND BY 740 PM EDT...
  DEARBORN HEIGHTS BY 745 PM EDT...
  MELVINDALE BY 750 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WYANDOTTE...          WILLIS...             TRENTON...
  DIXBORO...            YPSILANTI...          TEMPERANCE...
  TAYLOR...             SALEM...              ROMULUS...
  PETERSBURG...         OTTAWA LAKE...        MONROE...
  MILAN...              MAYBEE...             LUNA PIER...
  LAMBERTVILLE...       IDA...                FLAT ROCK...
  DUNDEE...             DEARBORN...           CARLETON...
  CANTON...             BELLEVILLE...         ANN ARBOR...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4171 8378 4243 8377 4244 8356 4228 8312
      4202 8318 4193 8328 4192 8333 4189 8333
      4182 8341 4174 8345 4172 8348
TIME...MOT...LOC 2320Z 288DEG 38KT 4238 8362 4201 8367
          4182 8397

$$

MANN
000 
WWUS53 KDTX 022334
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
734 PM EDT WED JUL 2 2008

MIC115-161-163-030015-
/O.CON.KDTX.SV.W.0101.000000T0000Z-080703T0015Z/
WASHTENAW MI-WAYNE MI-MONROE MI-
734 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT 
FOR MONROE...SOUTHERN AND WESTERN WAYNE AND EASTERN WASHTENAW 
COUNTIES...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTH OF CANTON TO 7 MILES EAST OF DUNDEE TO 15 MILES WEST OF
TEMPERANCE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLOW BY 740 PM EDT...
  NEWPORT BY 745 PM EDT...
  WOODHAVEN BY 750 PM EDT...
  WYANDOTTE BY 755 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WYANDOTTE...          WILLIS...             TRENTON...
  DIXBORO...            YPSILANTI...          TEMPERANCE...
  TAYLOR...             SALEM...              ROMULUS...
  PETERSBURG...         OTTAWA LAKE...        MONROE...
  MILAN...              MAYBEE...             LUNA PIER...
  LAMBERTVILLE...       IDA...                FLAT ROCK...
  DUNDEE...             DEARBORN...           CARLETON...
  CANTON...             BELLEVILLE...         ANN ARBOR...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4171 8378 4243 8377 4244 8356 4228 8312
      4202 8318 4193 8328 4192 8333 4189 8333
      4182 8341 4174 8345 4172 8348
TIME...MOT...LOC 2334Z 288DEG 38KT 4238 8345 4196 8348
          4172 8382

$$

MANN
000 
WWUS53 KDTX 022348
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
748 PM EDT WED JUL 2 2008

MIC115-161-163-030015-
/O.CON.KDTX.SV.W.0101.000000T0000Z-080703T0015Z/
WASHTENAW MI-WAYNE MI-MONROE MI-
748 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT 
FOR MONROE...SOUTHERN AND WESTERN WAYNE AND EASTERN WASHTENAW 
COUNTIES...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF CANTON TO MONROE TO 8 MILES SOUTHWEST OF
TEMPERANCE...MOVING EAST AT 44 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DEARBORN BY 755 PM EDT...
  WYANDOTTE BY 800 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WYANDOTTE...          WILLIS...             TRENTON...
  DIXBORO...            YPSILANTI...          TEMPERANCE...
  TAYLOR...             SALEM...              ROMULUS...
  PETERSBURG...         OTTAWA LAKE...        MONROE...
  MILAN...              MAYBEE...             LUNA PIER...
  LAMBERTVILLE...       IDA...                FLAT ROCK...
  DUNDEE...             DEARBORN...           CARLETON...
  CANTON...             BELLEVILLE...         ANN ARBOR...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4171 8378 4243 8377 4244 8356 4228 8312
      4202 8318 4193 8328 4192 8333 4189 8333
      4182 8341 4174 8345 4172 8348
TIME...MOT...LOC 2348Z 288DEG 38KT 4233 8333 4192 8332
          4167 8363

$$

MANN
000 
WWUS53 KDTX 030013
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
813 PM EDT WED JUL 2 2008

MIC115-161-163-030023-
/O.EXP.KDTX.SV.W.0101.000000T0000Z-080703T0015Z/
WASHTENAW MI-WAYNE MI-MONROE MI-
813 PM EDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR MONROE...WESTERN AND SOUTHERN 
WAYNE AND EASTERN WASHTENAW COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING EXITED THE COUNTY.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4171 8378 4243 8377 4244 8356 4228 8312
      4202 8318 4193 8328 4192 8333 4189 8333
      4182 8341 4174 8345 4172 8348
TIME...MOT...LOC 0013Z 288DEG 38KT 4225 8299 4184 8298
          4159 8330

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:04 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 2, 7:04 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
704 PM EDT WED JUL 2 2008

.AVIATION...

SHOWERS AND THUNDERSTORMS THIS EVENING WILL GRADUALLY COME TO AN
END FROM NORTH TO SOUTH OVERNIGHT. COLD FRONT DROPPING SOUTH
THROUGH LOWER MICHIGAN WILL ALLOW WINDS TO SHIFT TO THE NORTH BY
MORNING...WITH GOOD SUBSIDENCE AND DRYING TAKING PLACE...CLEARING
US OUT FOR TOMORROW. SHOULD SEE A TOUCH OF DIURNAL LOW CU
TOMORROW...ESPECIALLY WITH LOW LEVEL NORTHERLY FLOW OFF LAKE
HURON.

&&

.PREV DISCUSSION...ISSUED 247 PM EDT WED JUL 2 2008

SHORT TERM...TONIGHT

WITH CURRENT TEMPERATURES PREDOMINATELY IN THE LOWER 80S...AND
SURFACE DEW POINTS HOVERING AROUND 60 DEGREES...INSTABILITY IS
MARGINAL OVER SOUTHEAST MICHIGAN...WITH LEAD COLD POOL DOMINANT
CONVECTION OVER WESTERN LOWER MICHIGAN TENDING TO BACK BUILD TO THE
SOUTHWEST...TOWARD THE GREATER INSTABILITY. THE GREATEST INSTABILITY
WAS NOTED OVER NORTHERN ILLINOIS...WHERE MLCAPES OF 3000 J/KG WERE
NOTED. WITH SHARP/DIGGING UPPER LEVEL TROUGH TRACKING THROUGH THE
WESTERN GREAT LAKES...STILL EXPECTING WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS EVENING AS MOIST AXIS (PW VALUES AROUND 2
INCHES/850-700 MB THETA-E RIDGE) AND FRONTAL FORCING GETS GOING.
HOWEVER...THE CHANCE FOR SEVERE WEATHER AND HEAVY RAIN ARE DEPENDENT
ON THE REMNANT MCV OVER THE MIDWEST...WHICH IS BECOMING ABSORBED
WITHIN THE STRONG SOUTHWEST FLOW. 12Z KDVN SOUNDING CERTAINLY SHOWED
DEEP LOW LEVEL MOISTURE...AS 850 MB DEW POINT CAME IN AT 16 C.
HOWEVER...ANY ORGANIZED COMPLEX DEVELOPING OVER THE WESTERN OHIO
VALLEY MAY TEND TO DISRUPT THE MOISTURE TRANSPORT OR LEAD TO MID
LEVEL WARMING DUE TO THE LATENT HEAT RELEASE...LIMITING OUR LAPSE
RATES/INSTABILITY. CERTAINLY NEED TO RESPECT THE STRONG WIND
FIELDS...AS THE 0-6 KM BULK SHEAR RAMPS UP DURING THE EVENING HOURS
OVER LOWER MICHIGAN (35-55 KNOTS).

LONG TERM...THURSDAY THROUGH TUESDAY

FRONTAL BOUNDARY SHOULD PUSH THROUGH SOUTHEAST LOWER LATE TONIGHT...
BUT WILL KEEP SOME RESIDUAL LIGHT POPS FOR FAR SOUTHEAST TO ACCOUNT
FOR LINGERING CONVECTION. OTHERWISE... LOOK FOR A VERY QUIET AND
MILD PERIOD RIGHT THROUGH THE HOLIDAY WEEKEND. MAV TEMPS LOOK
PRETTY REASONABLE WITH THE EXCEPTION OF OVER THE WATER AND MADE SOME
SLIGHT ADJUSTMENTS THERE. REALLY NOT ANY MAJOR FORECAST CONCERNS
UNTIL EARLY NEXT WEEK WHEN NEXT SYSTEM IS PROGGED TO MOVE INTO THE
UPPER GREAT LAKES. GFS AGAIN LOOKS OVERLY VIGOROUS ON THE NEXT WAVE
AND BRINGS A 996 LOW INTO THE STRAITS BY 06Z TUESDAY.  ALTHOUGH THE
TIMING LOOKS GENERALLY OK... HAVE SHADED THE FORECAST TOWARD THE
WEAKER AND FASTER ECMWF. STILL... HAVE BROUGHT POPS BACK INTO THE
FORECAST FOR MONDAY AND TUESDAY WITH FRONTAL PASSAGE.

MARINE...

SOUTHWEST WIND GUSTS HAVE STRUGGLED TO REACH 25 KNOTS ALONG
NEARSHORE WATERS EARLY THIS AFTERNOON. HOWEVER...WITH BOUNDARY LAYER
DEPTH CONTINUING TO INCREASE...STILL THINK WE WILL SEE A FEW GUSTS
TO 25 KNOTS LATE THIS AFTERNOON...AND WILL MAINTAIN THE SMALL CRAFT
ADVISORIES. WINDS WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND THE
FRONT...AND THEN NORTH TOMORROW...AS HIGH PRESSURE BUILDS INTO THE
CENTRAL GREAT LAKES. THIS HIGH WILL PROVIDE FAVORABLE BOATING
CONDITIONS FOR THE FOURTH OF JULY WEEKEND...WITH LIGHT WINDS AND
SMALL WAVES EXPECTED.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 10 PM WEDNESDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.

&&

AVIATION.....SF
SHORT TERM...SF
LONG TERM....MR
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 2, 3:45 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT WED JUL 2 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 PM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE
EVENING.  THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH...HAIL TO ONE INCH IN DIAMETER...WITH AN ISOLATED
THREAT OF A TORNADO. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE
POTENTIAL FOR LOCALIZED FLOODING OF URBAN AREAS OR SMALL STREAMS AND
CREEKS. STORM MOTION WILL BE TO THE EAST AT 45 MPH.

THUNDERSTORMS THIS EVENING WILL DEVELOP AHEAD OF A STRONG COLD FRONT
MOVING SOUTH THROUGH THE REGION...ENDING OVERNIGHT.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ALONG THE
EASTERN SHORELINE OF THE SAGINAW BAY FROM BAY PARK TO PORT AUSTIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM DETROIT SOUTH TO
THE OHIO BORDER THURSDAY MORNING AS THE COLD FRONT CLEARS THE
STATE.

AFTER A QUIET HOLIDAY WEEKEND...THE THREAT FOR THUNDERSTORMS WILL
RETURN TO SOUTHEAST MICHIGAN MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION HAS BEEN ACTIVATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-030900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE SAGINAW
BAY...NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND
MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE
FORECASTS /NSHDTX/ AND /MWWDTX/ FOR DETAILS.

THERE IS A CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THROUGH THIS
EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH...HAIL TO ONE INCH IN DIAMETER...WITH AN ISOLATED THREAT OF A
WATERSPOUT. HEAVY RAINFALL IS ALSO EXPECTED. STORM MOTION WILL BE TO
THE EAST AT 45 MPH.

THUNDERSTORMS THIS EVENING WILL DEVELOP AHEAD OF A STRONG COLD FRONT
MOVING SOUTH THROUGH THE REGION...ENDING OVERNIGHT.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ALONG THE
EASTERN SHORELINE OF THE SAGINAW BAY FROM BAY PARK TO PORT AUSTIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THE DETROIT RIVER AND
MICHIGAN WATERS OF LAKE ERIE THURSDAY MORNING AS THE COLD FRONT
CLEARS THE STATE.

AFTER A QUIET HOLIDAY WEEKEND...THE THREAT FOR THUNDERSTORMS WILL
RETURN TO SOUTHEAST MICHIGAN MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION HAS BEEN ACTIVATED.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 2, 3:13 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
313 PM EDT WED JUL 2 2008

MIZ053-054-060-061-068-022115-
GENESEE-LIVINGSTON-SAGINAW-SHIAWASSEE-TUSCOLA-
313 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 38 MILES WEST OF ST.
CHARLES TO 60 MILES WEST OF LANSING...MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL OR LARGER...WINDS GREATER THAN 40
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND VERY HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MERRILL BY 355 PM EDT...
  ST. CHARLES BY 415 PM EDT...
  BRIDGEPORT AND OAKLEY BY 430 PM EDT...
  LAINGSBURG BY 440 PM EDT...
  OWOSSO AND FRANKENMUTH BY 445 PM EDT...
  NEW LOTHROP AND MONTROSE BY 450 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SC /
Special weather statement, Jul 2, 4:31 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT WED JUL 2 2008

MIZ061-069-022130-
GENESEE-OAKLAND-
431 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF FENTON...MOVING EAST AT 40 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LINDEN BY 445 PM EDT...
  FENTON BY 450 PM EDT...
  HOLLY AND GRAND BLANC BY 455 PM EDT...
  GOODRICH BY 500 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Special weather statement, Jul 2, 5:59 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
559 PM EDT WED JUL 2 2008

MIZ048-053-022300-
BAY-SAGINAW-
559 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF FREELAND...MOVING EAST AT 50
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FREELAND BY 610 PM EDT...
  SAGINAW BY 620 PM EDT...
  ZILWAUKEE BY 625 PM EDT...
  MUNGER BY 635 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Special weather statement, Jul 2, 6:30 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT WED JUL 2 2008

MIZ068-022330-
LIVINGSTON-
630 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FOWLERVILLE...MOVING EAST AT
30 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF FOWLERVILLE BY 640 PM EDT...
  HOWELL BY 655 PM EDT...
  BRIGHTON BY 710 PM EDT...
  6 MILES SOUTH OF HARTLAND BY 715 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:40 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee62 min
Jul 2, 5:33 PM EDTSevere Thunderstorm WarningDTXMidland29 min
Jul 2, 6:34 PM EDTSevere Thunderstorm WarningDTXLenawee, Washtenaw71 min
Jul 2, 7:12 PM EDTSpecial Marine WarningDTX65 min
Jul 2, 7:29 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland, Wayne51 min
Jul 2, 7:35 PM EDTSpecial Marine WarningDTX77 min
Jul 2, 7:44 PM EDTSevere Thunderstorm WarningDTXLenawee31 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.